Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had unprotected sex. Took postinor. Pregnancy test negative. Delayed periods. What could be the reason?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3055 Questions
Hi i had an uprotected sex after 10 of my period..i took postinor 2 within 24 period was due on XXXXXXX 19 and now it is july 7 and i still didnt get my period..i took pregnancy test 3 times..all of them was negative..the last time i took the test was on 29th XXXXXXX .but its been a long time im not getting period and my period was regular before i took the postinor 2..can you please tell me what could be the reason? I am really worried
Posted Fri, 26 Jul 2013 in Sexual Problems
Answered by Dr. Ivan R. Rommstein 41 minutes later
Hi and welcome to XXXXXXX
If you used reliable pregnnacy test then it is obvious that the Postinor is a reason of delayed period and this is common effect of hormonal emergency contraception.

Also it can cause irregular, early, heavy or prolonged next period so if you notice some changes in your next period you dont have to be concerned. But if there is no period by 28 days from when Postinor was taken, you should repeat pregnancy test and visit doctor.
WIsh you good health. If you have any questions I ll be glad to help. Regards

Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Took postinor. Pregnancy test negative. Delayed periods. What could be the reason? 6 minutes later
Hi, i took the postinor 2 on may 29th..and i took the last pregnancy test on XXXXXXX 29th..and now its july 7th.. So its been more than one month i didnt get period.. I went to doctor and she gave me normens(5mg) and told me to take it for 5 days. I finished the course the day before yesterday..and i still didnt get really very worried please tell me what is happening with me?
Answered by Dr. Ivan R. Rommstein 31 minutes later
Then this is missed period and you ll probbaly have to wait till 19. july to get it. This is nothing to worry. Postinor is proesterone which effects uterine tissue and ovulation so this is not strange that irregular period happened.Some time is needed till your cycle stabilize again so just be patient. YOu can repeat pregnancy test if you dont get next period,but try not to worry because stress and anxiety can affect cycle too. Many women experience missed periods withour signs of pregnancy even for several months. It is considered that there is serious abnormality if it lasts for more than 6 months. I am sure it wont happen in your case,just be aware that emergency contraception is one with most side effects.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor